MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. SUTURE, #2 WHITE, ULTRABRAID, 38"; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 72200886
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up, a suture #2 ultrabraid had holes in the product´s package, observed by the nurse before usage.There was a back-up device available and non-significant delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation of the device showed that it was not returned in the original outer packaging.The individual pouch has the batch number of the complaint on the label.The vendor seal is complete and sealed.The open/non-chevron end had, at some point, been folded over and stapled but then the staple was removed leaving only the holes and a fold line.There is no indication that the pouch has been sealed.There is no "frost" from the tyvek and nylon or mylar being sealed together at any point across the open/non-chevron end.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the package assembly, found the pouch seal strength to be a minimum of 1 lbs/inch minimum.The root cause was associated to manufacturing.The complaint was escalated to the manufacturing team and after review has determined no containment or corrective actions are recommended at this time.Internal complaint reference (b)(4).

Brand Name
SUTURE, #2 WHITE, ULTRABRAID, 38"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15397328
Report Number1219602-2022-01339
Device Sequence Number12311655
Product Code GAT
UDI-Device Identifier03596010587657
UDI-Public03596010587657
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number72200886
Device Catalogue Number72200886
Device Lot Number74G1801417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown